MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/200/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/200/130; PERIPHERAL DILATATION CATHETER
Model Number 376297
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of a lesion with 75 percent stenosis degree in a mildly tortuous part of the distal infrapopliteal artery.The balloon was used for pre-dilatation, but it could not inflate.The device was withdrawn, and a balloon leakage was found.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the balloon has been inflated.Upon inflation during functional testing, a fine jet of water was seen to emerge from the proximal balloon portion.Microscopic inspection revealed a small pinhole in the balloon about 2 mm distal to the proximal radiopaque marker.Deep scratches were observed in close vicinity to the pinhole which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the device was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The most probable root cause for the reported event is related to the patient's anatomy.

Brand Name
PASSEO-18 2.5/200/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21093442
Report Number1028232-2025-00060
Device Sequence Number12920878
Product Code LIT
UDI-Device Identifier07640130430044
UDI-Public(01)07640130430044(17)2703
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number376297
Device Catalogue Number376297
Device Lot Number03240262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown